Alert archive / California / High Wind Watches in 2016

High Wind Watch 8, NWS Las Vegas, NV

October 12, 2016Inyo County, California

NWS Las Vegas, NV issued this high wind watch at Oct 12, 2016, 2:20 PM PDT for Inyo County, California. It took effect at Oct 15, 2016, 5:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 12, 2016, 2:20 PM PDT (21:20 UTC)
In effect from
Oct 15, 2016, 5:00 PM PDT
Expired
Oct 15, 2016, 3:24 AM PDT
In force
Issued by
NWS Las Vegas, NV

County Inyo County, CA

The radar

The Edwards AFB radar (KEYX), 158 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 9.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2016-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2016-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3815 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

344 
WWUS75 KVEF 122120
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
220 PM PDT WED OCT 12 2016

CAZ519-131200-
/O.NEW.KVEF.HW.A.0008.161014T0600Z-161017T1800Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
220 PM PDT WED OCT 12 2016

...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH MONDAY
MORNING. 

* TIMING...WINDS ARE EXPECTED TO PEAK IN THREE DISTINCT
  PERIODS...THURSDAY NIGHT THROUGH FRIDAY NIGHT...SATURDAY EVENING
  THROUGH SUNDAY MORNING...AND SUNDAY NIGHT THROUGH MONDAY MORNING.

* WINDS...SPEEDS OF 40 TO 55 MPH WITH GUSTS TO 75 MPH.

* IMPACTS...DAMAGE TO TREES...POWER LINES...AND PROPERTY IS
  POSSIBLE. HIGH PROFILE VEHICLES MAY EXPERIENCE SEVERE CROSSWINDS
  ON CALIFORNIA STATE HIGHWAY 168 WEST OF BISHOP. THOSE PLANNING
  RECREATION ACTIVITIES IN THE SOUTHERN SIERRA THIS WEEKEND MAY WANT
  TO CONSIDER ALTERNATE PLANS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR A
HAZARDOUS HIGH WIND EVENT. CONTINUE TO MONITOR FORECASTS FOR THE
LATEST FORECAST INFORMATION.

&&

$$

CMS
9 follow-up statements
782 
WWUS75 KVEF 131013
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
313 AM PDT THU OCT 13 2016

CAZ519-132300-
/O.CON.KVEF.HW.A.0008.161014T0600Z-161017T1800Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
313 AM PDT THU OCT 13 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
MONDAY MORNING...

* TIMING...WINDS ARE EXPECTED TO PEAK IN THREE DISTINCT
  PERIODS...TONIGHT THROUGH FRIDAY NIGHT...SATURDAY EVENING THROUGH
  SUNDAY MORNING...AND SUNDAY NIGHT THROUGH MONDAY MORNING.

* WINDS...SPEEDS OF 40 TO 55 MPH WITH GUSTS TO 75 MPH.

* IMPACTS...DAMAGE TO TREES...POWER LINES...AND PROPERTY IS 
  POSSIBLE. HIGH PROFILE VEHICLES MAY EXPERIENCE SEVERE 
  CROSSWINDS ON CALIFORNIA STATE HIGHWAY 168 WEST OF BISHOP. 
  THOSE PLANNING RECREATION ACTIVITIES IN THE SOUTHERN SIERRA 
  THIS WEEKEND MAY WANT TO CONSIDER ALTERNATE PLANS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR A
HAZARDOUS HIGH WIND EVENT. CONTINUE TO MONITOR FORECASTS FOR THE
LATEST FORECAST INFORMATION.

&&

$$
090 
WWUS75 KVEF 132120
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
220 PM PDT THU OCT 13 2016

CAZ519-140530-
/O.NEW.KVEF.WI.Y.0034.161014T0700Z-161015T0700Z/
/O.EXT.KVEF.HW.A.0008.161016T0000Z-161017T1800Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
220 PM PDT THU OCT 13 2016

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT PDT
FRIDAY NIGHT...
...HIGH WIND WATCH NOW IN EFFECT FROM SATURDAY AFTERNOON THROUGH
MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE EASTERN SIERRA SLOPES...WHICH IS IN EFFECT FROM
MIDNIGHT TONIGHT TO MIDNIGHT PDT FRIDAY NIGHT. A HIGH WIND WATCH IS
ALSO IN EFFECT FROM SATURDAY AFTERNOON THROUGH MONDAY MORNING.

* TIMING...WINDS ARE EXPECTED TO PEAK TONIGHT THROUGH FRIDAY
  NIGHT...AND AGAIN SATURDAY EVENING THROUGH MONDAY MORNING. THE
  SECOND PEAK IS LIKELY TO BE STRONGER THAN THE FIRST.

* WINDS...SPEEDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH AT THE HIGHER
  ELEVATIONS TONIGHT THROUGH FRIDAY NIGHT. STRONGER WINDS ARE LIKELY
  SATURDAY EVENING THROUGH MONDAY MORNING.

* IMPACTS...DAMAGE TO TREES...POWER LINES...AND PROPERTY IS 
  POSSIBLE. HIGH PROFILE VEHICLES MAY EXPERIENCE SEVERE 
  CROSSWINDS ON CALIFORNIA STATE HIGHWAY 168 WEST OF BISHOP. 
  THOSE PLANNING RECREATION ACTIVITIES IN THE SOUTHERN SIERRA 
  THIS WEEKEND MAY WANT TO CONSIDER ALTERNATE PLANS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS STRONG WINDS GUSTING OVER 40 MPH CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

A HIGH WIND WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR A
HAZARDOUS HIGH WIND EVENT. CONTINUE TO MONITOR FORECASTS FOR THE
LATEST FORECAST INFORMATION.

&&

$$

MORGAN
287 
WWUS75 KVEF 140457
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
957 PM PDT THU OCT 13 2016

CAZ519-141400-
/O.CON.KVEF.WI.Y.0034.161014T0700Z-161015T0700Z/
/O.CON.KVEF.HW.A.0008.161016T0000Z-161017T1800Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
957 PM PDT THU OCT 13 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT FRIDAY
NIGHT...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH MONDAY MORNING...

* TIMING...WINDS ARE EXPECTED TO PEAK TONIGHT THROUGH FRIDAY 
  NIGHT...AND AGAIN SATURDAY EVENING THROUGH MONDAY MORNING. THE 
  SECOND PEAK IS LIKELY TO BE STRONGER THAN THE FIRST. 

* WINDS...SPEEDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH AT THE 
  HIGHER ELEVATIONS TONIGHT THROUGH FRIDAY NIGHT. STRONGER WINDS 
  ARE LIKELY SATURDAY EVENING THROUGH MONDAY MORNING. 

* IMPACTS...DAMAGE TO TREES...POWER LINES...AND PROPERTY IS 
  POSSIBLE. HIGH PROFILE VEHICLES MAY EXPERIENCE SEVERE 
  CROSSWINDS ON CALIFORNIA STATE HIGHWAY 168 WEST OF BISHOP. 
  THOSE PLANNING RECREATION ACTIVITIES IN THE SOUTHERN SIERRA 
  THIS WEEKEND MAY WANT TO CONSIDER ALTERNATE PLANS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS STRONG WINDS GUSTING OVER 40 MPH CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

A HIGH WIND WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR A
HAZARDOUS HIGH WIND EVENT. CONTINUE TO MONITOR FORECASTS FOR THE
LATEST FORECAST INFORMATION.

&&

$$
691 
WWUS75 KVEF 141154
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
454 AM PDT FRI OCT 14 2016

CAZ519-150000-
/O.CON.KVEF.WI.Y.0034.000000T0000Z-161015T0700Z/
/O.CON.KVEF.HW.A.0008.161016T0000Z-161017T1800Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
454 AM PDT FRI OCT 14 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH MONDAY MORNING...

* TIMING...WINDS ARE EXPECTED TO PEAK THROUGH TONIGHT...AND AGAIN
  SATURDAY EVENING THROUGH MONDAY MORNING. THE SECOND PEAK IS LIKELY
  TO BE STRONGER THAN THE FIRST.

* WINDS...SPEEDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH AT THE HIGHER
  ELEVATIONS THROUGH TONIGHT. STRONGER WINDS ARE LIKELY SATURDAY
  EVENING THROUGH MONDAY MORNING.

* IMPACTS...DAMAGE TO TREES...POWER LINES...AND PROPERTY IS 
  POSSIBLE. HIGH PROFILE VEHICLES MAY EXPERIENCE SEVERE 
  CROSSWINDS ON CALIFORNIA STATE HIGHWAY 168 WEST OF BISHOP. 
  THOSE PLANNING RECREATION ACTIVITIES IN THE SOUTHERN SIERRA 
  THIS WEEKEND MAY WANT TO CONSIDER ALTERNATE PLANS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS STRONG WINDS GUSTING OVER 40 MPH CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

A HIGH WIND WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR A
HAZARDOUS HIGH WIND EVENT. CONTINUE TO MONITOR FORECASTS FOR THE
LATEST FORECAST INFORMATION.

&&

$$
910 
WWUS75 KVEF 142120
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
220 PM PDT FRI OCT 14 2016

CAZ519-150700-
/O.CON.KVEF.WI.Y.0034.000000T0000Z-161015T0700Z/
/O.CON.KVEF.HW.A.0008.161016T0000Z-161017T1800Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
220 PM PDT FRI OCT 14 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH MONDAY MORNING...

* TIMING...WINDS ARE EXPECTED TO PEAK THROUGH TONIGHT...AND AGAIN
  SATURDAY EVENING THROUGH MONDAY MORNING. THE SECOND PEAK IS LIKELY
  TO BE STRONGER THAN THE FIRST...AND MAY NOT OCCUR UNTIL SUNDAY
  NIGHT.

* WINDS...SPEEDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH AT THE HIGHER
  ELEVATIONS THROUGH TONIGHT. STRONGER WINDS ARE LIKELY SUNDAY
  EVENING THROUGH MONDAY MORNING.

* IMPACTS...DAMAGE TO TREES...POWER LINES...AND PROPERTY IS 
  POSSIBLE. HIGH PROFILE VEHICLES MAY EXPERIENCE SEVERE 
  CROSSWINDS ON CALIFORNIA STATE HIGHWAY 168 WEST OF BISHOP. 
  THOSE PLANNING RECREATION ACTIVITIES IN THE SOUTHERN SIERRA 
  THIS WEEKEND MAY WANT TO CONSIDER ALTERNATE PLANS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS STRONG WINDS GUSTING OVER 40 MPH CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

A HIGH WIND WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR A
HAZARDOUS HIGH WIND EVENT. CONTINUE TO MONITOR FORECASTS FOR THE
LATEST FORECAST INFORMATION.

&&

$$

MORGAN
388 
WWUS75 KVEF 150059
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
559 PM PDT FRI OCT 14 2016

CAZ520-150700-
/O.EXA.KVEF.WI.Y.0034.000000T0000Z-161015T0700Z/
OWENS VALLEY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE...
OLANCHA
559 PM PDT FRI OCT 14 2016

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. 

* TIMING...LOCALLY STRONG WEST WINDS WILL CONTINUE THIS EVENING
  PRIMARILY NEAR OR BELOW CANYON OPENINGS WEST OF HIGHWAY 395.

* WINDS...SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH.

* IMPACTS...DAMAGE TO TREES...POWER LINES...AND PROPERTY IS
  POSSIBLE. HIGH PROFILE VEHICLES MAY EXPERIENCE SEVERE CROSSWINDS
  ON HIGHWAY 395. LOWER VISIBILITIES POSSIBLE AROUND THE OWENS DRY
  LAKE BED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS STRONG WINDS GUSTING OVER 40 MPH CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

CAZ519-150900-
/O.CON.KVEF.WI.Y.0034.000000T0000Z-161015T0700Z/
/O.CON.KVEF.HW.A.0008.161016T0000Z-161017T1800Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
559 PM PDT FRI OCT 14 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH MONDAY MORNING...

* TIMING...WINDS ARE EXPECTED TO PEAK THROUGH TONIGHT...AND 
  AGAIN SATURDAY EVENING THROUGH MONDAY MORNING. THE SECOND PEAK 
  IS LIKELY TO BE STRONGER THAN THE FIRST...AND MAY NOT OCCUR 
  UNTIL SUNDAY NIGHT. 

* WINDS...SPEEDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH AT THE 
  HIGHER ELEVATIONS THROUGH TONIGHT. STRONGER WINDS ARE LIKELY 
  SUNDAY EVENING THROUGH MONDAY MORNING. 

* IMPACTS...DAMAGE TO TREES...POWER LINES...AND PROPERTY IS 
  POSSIBLE. HIGH PROFILE VEHICLES MAY EXPERIENCE SEVERE 
  CROSSWINDS ON CALIFORNIA STATE HIGHWAY 168 WEST OF BISHOP. 
  THOSE PLANNING RECREATION ACTIVITIES IN THE SOUTHERN SIERRA 
  THIS WEEKEND MAY WANT TO CONSIDER ALTERNATE PLANS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS STRONG WINDS GUSTING OVER 40 MPH CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

A HIGH WIND WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR A
HAZARDOUS HIGH WIND EVENT. CONTINUE TO MONITOR FORECASTS FOR THE
LATEST FORECAST INFORMATION.

&&

$$
317 
WWUS75 KVEF 150345
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
845 PM PDT FRI OCT 14 2016

CAZ522-NVZ014-017-019-151300-
/O.NEW.KVEF.WI.Y.0035.161015T2100Z-161017T1800Z/
DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-SPRING MOUNTAINS-
RED ROCK CANYON-
INCLUDING THE CITIES OF...FURNACE CREEK...STOVEPIPE WELLS...
SHOSHONE...BEATTY...GOLDFIELD...SILVER PEAK...DYER...PAHRUMP...
INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY...
THE TOWN OF MT CHARLESTON...RED ROCK CANYON
845 PM PDT FRI OCT 14 2016

...WIND ADVISORY IN EFFECT FROM 2 PM SATURDAY TO 11 AM PDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM SATURDAY TO 11 AM PDT
MONDAY. 

* TIMING...GUSTY WINDS WILL CONTINUE THROUGHOUT THE PERIOD...PEAKING
  IN INTENSITY SATURDAY AFTERNOON AND EVENING AND AGAIN SUNDAY
  AFTERNOON AND SUNDAY NIGHT.

* WINDS...SOUTHWEST 25 TO 35 MPH GUSTS TO 55 MPH.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING
  DIFFICULT...ESPECIALLY FOR MOTORCYCLES AND HIGH PROFILE VEHICLES
  AND CREATE AREAS OF BLOWING DUST OR SAND...RESULTING IN BRIEFLY
  LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES. USE EXTRA
  CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS STRONG WINDS GUSTING OVER 40 MPH CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

CAZ519-151300-
/O.CON.KVEF.WI.Y.0034.000000T0000Z-161015T0700Z/
/O.CON.KVEF.HW.A.0008.161016T0000Z-161017T1800Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
845 PM PDT FRI OCT 14 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH MONDAY MORNING...

* TIMING...WINDS ARE EXPECTED TO PEAK THROUGH TONIGHT...AND 
  AGAIN SATURDAY EVENING THROUGH MONDAY MORNING. THE SECOND PEAK 
  IS LIKELY TO BE STRONGER THAN THE FIRST...AND MAY NOT OCCUR 
  UNTIL SUNDAY NIGHT. 

* WINDS...SPEEDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH AT THE 
  HIGHER ELEVATIONS THROUGH TONIGHT. STRONGER WINDS ARE LIKELY 
  SUNDAY EVENING THROUGH MONDAY MORNING. 

* IMPACTS...DAMAGE TO TREES...POWER LINES...AND PROPERTY IS 
  POSSIBLE. HIGH PROFILE VEHICLES MAY EXPERIENCE SEVERE 
  CROSSWINDS ON CALIFORNIA STATE HIGHWAY 168 WEST OF BISHOP. 
  THOSE PLANNING RECREATION ACTIVITIES IN THE SOUTHERN SIERRA 
  THIS WEEKEND MAY WANT TO CONSIDER ALTERNATE PLANS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS STRONG WINDS GUSTING OVER 40 MPH CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

A HIGH WIND WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR A
HAZARDOUS HIGH WIND EVENT. CONTINUE TO MONITOR FORECASTS FOR THE
LATEST FORECAST INFORMATION.

&&

$$

CAZ520-150700-
/O.CON.KVEF.WI.Y.0034.000000T0000Z-161015T0700Z/
OWENS VALLEY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE...
OLANCHA
845 PM PDT FRI OCT 14 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

* TIMING...LOCALLY STRONG WEST WINDS WILL CONTINUE THIS EVENING 
  PRIMARILY NEAR OR BELOW CANYON OPENINGS WEST OF HIGHWAY 395. 

* WINDS...SPEEDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH.

* IMPACTS...DAMAGE TO TREES...POWER LINES...AND PROPERTY IS 
  POSSIBLE. HIGH PROFILE VEHICLES MAY EXPERIENCE SEVERE 
  CROSSWINDS ON HIGHWAY 395. LOWER VISIBILITIES POSSIBLE AROUND 
  THE OWENS DRY LAKE BED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS STRONG WINDS GUSTING OVER 40 MPH CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
400 
WWUS75 KVEF 150658
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1158 PM PDT FRI OCT 14 2016

CAZ519-151500-
/O.EXP.KVEF.WI.Y.0034.000000T0000Z-161015T0700Z/
/O.CON.KVEF.HW.A.0008.161016T0000Z-161017T1800Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
1158 PM PDT FRI OCT 14 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH MONDAY MORNING...
...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT...

* TIMING...WINDS WILL INCREASE ACROSS THE AREA THIS AFTERNOON AND
  CONTINUE THIS EVENING. THE WINDS MAY DIMINISH BRIEFLY LATE
  TONIGHT BEFORE STRENGTHENING AGAIN ON SUNDAY.

* WINDS...SPEEDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH.

* IMPACTS...DAMAGE TO TREES...POWER LINES...AND PROPERTY IS 
  POSSIBLE. HIGH PROFILE VEHICLES MAY EXPERIENCE SEVERE 
  CROSSWINDS ON CALIFORNIA STATE HIGHWAY 168 WEST OF BISHOP. 
  THOSE PLANNING RECREATION ACTIVITIES IN THE SOUTHERN SIERRA 
  THIS WEEKEND MAY WANT TO CONSIDER ALTERNATE PLANS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR A
HAZARDOUS HIGH WIND EVENT. CONTINUE TO MONITOR FORECASTS FOR THE
LATEST FORECAST INFORMATION.

&&

$$

CAZ520-150800-
/O.EXP.KVEF.WI.Y.0034.000000T0000Z-161015T0700Z/
OWENS VALLEY-
INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE...
OLANCHA
1158 PM PDT FRI OCT 14 2016

...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT...

WINDS HAVE DIMINISHED IN THE OWENS VALLEY AND THE WIND ADVISORY WILL
BE ALLOWED TO EXPIRE AT MIDNIGHT. SOME ISOLATED WIND GUSTS OVER THE
SOUTHERN PORTION OF THE VALLEY OF 25 TO 35 MPH ARE STILL POSSIBLE
OVERNIGHT. 

$$

CAZ522-NVZ014-017-019-151500-
/O.CON.KVEF.WI.Y.0035.161015T2100Z-161017T1800Z/
DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-SPRING MOUNTAINS-
RED ROCK CANYON-
INCLUDING THE CITIES OF...FURNACE CREEK...STOVEPIPE WELLS...
SHOSHONE...BEATTY...GOLDFIELD...SILVER PEAK...DYER...PAHRUMP...
INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY...
THE TOWN OF MT CHARLESTON...RED ROCK CANYON
1158 PM PDT FRI OCT 14 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM SATURDAY TO 11 AM
PDT MONDAY...

* TIMING...GUSTY WINDS WILL CONTINUE THROUGHOUT THE PERIOD...
  PEAKING IN INTENSITY THIS AFTERNOON AND EVENING AND AGAIN SUNDAY
  AFTERNOON AND SUNDAY NIGHT.

* WINDS...SOUTHWEST 25 TO 35 MPH GUSTS TO 55 MPH.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR MOTORCYCLES AND HIGH PROFILE VEHICLES AND 
  CREATE AREAS OF BLOWING DUST OR SAND...RESULTING IN BRIEFLY 
  LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES. USE EXTRA 
  CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS STRONG WINDS GUSTING OVER 40 MPH CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$
333 
WWUS75 KVEF 151024
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
324 AM PDT SAT OCT 15 2016

CAZ519-151830-
/O.UPG.KVEF.HW.A.0008.161016T0000Z-161017T1800Z/
/O.NEW.KVEF.HW.W.0016.161015T2100Z-161017T1800Z/
EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY
324 AM PDT SAT OCT 15 2016

...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM
PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM
PDT MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...WINDS WILL INCREASE ACROSS THE AREA THIS AFTERNOON 
  AND CONTINUE THIS EVENING. THE WINDS MAY DIMINISH BRIEFLY LATE 
  TONIGHT BEFORE STRENGTHENING AGAIN ON SUNDAY. 

* WINDS...SPEEDS OF 35 TO 45 MPH WITH GUSTS TO 70 MPH.

* IMPACTS...DAMAGE TO TREES...POWER LINES...AND PROPERTY IS 
  POSSIBLE. HIGH PROFILE VEHICLES MAY EXPERIENCE SEVERE 
  CROSSWINDS ON CALIFORNIA STATE HIGHWAY 168 WEST OF BISHOP. 
  THOSE PLANNING RECREATION ACTIVITIES IN THE SOUTHERN SIERRA 
  THIS WEEKEND MAY WANT TO CONSIDER ALTERNATE PLANS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. STRONG WINDS CAN MAKE DRIVING DANGEROUS...RAPIDLY
REDUCE VISIBILITY IN DUST PRONE AREAS AND LEAD TO PROPERTY
DAMAGE.
&&

$$

CAZ523-151830-
/O.EXA.KVEF.WI.Y.0035.161015T2100Z-161017T1800Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN
324 AM PDT SAT OCT 15 2016

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM PDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM
PDT MONDAY. 

* TIMING...GUSTY WINDS WILL INCREASE THIS AFTERNOON AND CONTINUE
  THROUGH THE EVENING. THE WINDS MAY DIMINISH SOME OVERNIGHT BEFORE
  REINTENSIFYING AGAIN ON SUNDAY AND SUNDAY NIGHT.

* WINDS...SOUTHWEST 25 TO 35 MPH GUSTS TO 55 MPH...PRIMARILY NORTH
  OF BARSTOW AND INTERSTATE 15. 

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR MOTORCYCLES AND HIGH PROFILE VEHICLES AND 
  CREATE AREAS OF BLOWING DUST OR SAND...RESULTING IN BRIEFLY 
  LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES. USE EXTRA 
  CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS STRONG WINDS GUSTING OVER 40 MPH CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

CAZ522-NVZ014-017-019-151830-
/O.CON.KVEF.WI.Y.0035.161015T2100Z-161017T1800Z/
DEATH VALLEY NATIONAL PARK-ESMERALDA AND CENTRAL NYE COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-SPRING MOUNTAINS-
RED ROCK CANYON-
INCLUDING THE CITIES OF...FURNACE CREEK...STOVEPIPE WELLS...
SHOSHONE...BEATTY...GOLDFIELD...SILVER PEAK...DYER...PAHRUMP...
INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY...
THE TOWN OF MT CHARLESTON...RED ROCK CANYON
324 AM PDT SAT OCT 15 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 AM PDT MONDAY...

* TIMING...WINDS WILL INCREASE DURING THE AFTERNOON AND CONTINUE
  THROUGH THE EVENING HOURS. WINDS MAY DIMINISH SOME OVERNIGHT
  BEFORE REINTENSIFYING AGAIN ON SUNDAY WITH THE STRONGEST WIND
  EXPECTED SUNDAY EVENING. 

* WINDS...SOUTHWEST 25 TO 35 MPH GUSTS TO 55 MPH.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR MOTORCYCLES AND HIGH PROFILE VEHICLES AND 
  CREATE AREAS OF BLOWING DUST OR SAND...RESULTING IN BRIEFLY 
  LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES. USE EXTRA 
  CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS STRONG WINDS GUSTING OVER 40 MPH CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Oct 12, 8:34 AM PDT, 5 hours 46 minutes earlier.

Area forecast discussion, Oct 12, 8:34 AM PDT, 5 hours 46 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
834 AM PDT WED OCT 12 2016

.SYNOPSIS...Dry and seasonably warm conditions will continue
through the end of the week.  A series of systems will affect areas
to our north this weekend and next week. This will bring periods of
clouds and breezy conditions at times across the area along with a
slight chances of precipitation in the southern Sierra.
&&

.UPDATE...Quiet weather this morning. Morning grids look good and no
morning update planned.
&&

.PREV DISCUSSION...
326 AM PDT WED OCT 12 2016

.SHORT TERM...through Friday night.

A weak trough will makes its way into southern California today then
east of the area tonight. Water Vapor and IR satellite imagery shows
some high level moisture getting tapped from a disturbance several
hundred miles off the coast of Baja but due to the progressive
nature of the trough, will not have time to add any moisture to what
is expected to be a moisture starved system. At best, we could see
some mid-high clouds moving across the northern CWA today. Once that
system passes by, shortwave energy associated with a large low
pressure system currently over the Aleutian Islands is forecast to
move through the eastern Pacific on its way to the Pacific
Northwest. As the trough sinks southward Thursday and Friday, winds
will respond and increase somewhat on Thursday...mainly across the
southern Great Basin then in the Sierra beginning Thursday night and
continuing through Friday. Breezy to windy conditions are expected
across much of the area Friday. A cross section of a local 9km model
across the Sierra forecasts an extended period of strong winds over
the ridges and upper eastern slopes of the Sierra beginning Thursday
night and continuing into the extended period. Possible wind hazard
products could be forthcoming in the next 24 hrs. Other than wind,
increasing mid and high level cloud cover is likely heading into the
Thursday and Friday time period with an increasing chance of showers
in the Sierra on Friday. Temperatures over the next several days
will be 4-6 degrees above normal with afternoon highs varying only
by a degree or two in most locations.

.LONG TERM...Saturday through Tuesday.

A fairly strong westerly flow will be over the area Saturday through
Sunday with some high clouds, areas of gusty winds and above normal
temperatures. The strongest winds look to be in the Sierra and in a
swath from western San Bernardino County into southern portions of
Inyo and Nye Counties and western Clark County including the Spring
Mountains.

It looks like there will probably be another fast moving low
amplitude shortwave zipping across California and Nevada Sunday
night and Monday, however models differ on timing and amplitude. For
now I just went with a chance of showers over the Sierra with dry
and locally breezy conditions otherwise. If the higher amplitude
solutions are correct, we would need to be adding showers to at
least the higher terrain of portions of southern Nevada.
Temperatures will likely be knocked down a couple of degrees for
Monday due to the influence of this shortwave.

Model differences continue Tuesday but all solutions point to dry
conditions. The most likely scenario is some sort of west to
northwest flow with near to slightly above normal temperatures.

.AVIATION...For McCarran...Light, diurnally-driven flow is expected
today and tonight.  VFR through the period.

For the rest of southern Nevada...northwest Arizona...and southeast
California...Light, diurnally driven winds are expected through
tonight. VFR conditions through the period.

.SPOTTER INFORMATION STATEMENT...Spotter activation is not expected
through early next week.
&&

Update...Morgan
Short Term/Aviation...Salmen
Long Term...Harrison

For more forecast information...see us on our webpage:

http://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 2:27 PM PDTFire Weather WatchVEFSan Bernardino24 hr

Nearby

High Wind Watches in California, 2016Every high wind watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.